Vol. 80, No. 1, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Derivations and commutativity of rings

Lung O. Chung, Jiang Luh and Anthony N. Richoux

Vol. 80 (1979), No. 1, 77–89
Abstract

Let R be a ring with center C and Jacobson radical J. Let be the additive group of all inner derivations of R and 𝒟 be an additive group of derivations of R satisfying:

  1. For any ∈𝒟 and δ ∈ℐ, [∂, δ] ∈𝒟;
  2. For any x R, ∂x = 0 for all ∈𝒟 iff x C;
  3. For any prime ideal P in R and any x R, ∂x P for all ∈𝒟 iff δx P for all δ ∈ℐ.

Suppose, for each x R and ∈𝒟, there is a p R which depends upon x and such that ∂x = (∂x)2p. Then the nilpotent elements in R are central and form an ideal N in R, R∕N is a subdirect sum of division rings and commutative rings, and R∕J is a subdirect sum of division rings. Suppose further that, for each x R and ∈𝒟, such a p is a polynomial of ∂x with integral coefficients. Then R is necessarily commutative.

Mathematical Subject Classification
Primary: 16A72, 16A72
Secondary: 16A70
Milestones
Received: 21 February 1978
Revised: 16 June 1978
Published: 1 January 1979
Authors
Lung O. Chung
Jiang Luh
Anthony N. Richoux